Format

Send to:

Choose Destination
See comment in PubMed Commons below
Bone Marrow Transplant. 1998 Apr;21(8):835-7.

Hyperleukocytosis and retinal hemorrhages after chemotherapy and Filgrastim administration for peripheral blood progenitor cell mobilization.

Author information

  • 1Department of Internal Medicine, Yale University School of Medicine, Yale Cancer Center, New Haven, CT 06520-8032, USA.

Abstract

A 49-year-old man with mantle cell lymphoma received 2.5 g/m2 of cyclophosphamide and 900 mg/m2 of etoposide followed by 10 microg/kg/day of Filgrastim for PBPC mobilization. This was complicated by marked hyperleukocytosis and retinal hemorrhages. The patient's symptoms improved gradually following leukopheresis. To the best of our knowledge, this is the first report describing this complication in patients undergoing PBPC mobilization. Early recognition of symptoms is important in order to stop Filgrastim and initiate immediate leukapheresis.

PMID:
9603411
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Nature Publishing Group
    Loading ...
    Write to the Help Desk